I have been taking citalopram for a while now but am starting to get the same feelings back. I take 20mg daily. Is it normal for this to happen after a while and need to increase your dosage to 40mg? I am struggling to sleep, feeling paranoid and a bit jumpy for absolutely no reason at all. My mood is all over the place, easily irritated by things that normally wouldn't bother me at all and it's starting to get me down again.
Many thanks for any help anyone can offer. It is normal to take citalopram long term or do most people take it short term and then tend to wean off it?
Sorry to hear some of your symptoms are returning. This is not unusual. I'm a little surprised you Dr. decided to take you up to 40 mg instead of 30 mg. The Physician could have written a prescription for 45 qty 20 mg tablets with instructions to take 1 and 1/2 tablets each day. The tablets are scored so this could have been easily accomplished. A 50% increase in an anti-depressant can have a significant effect.
As for 40 mg longer term? It is not okay depending on you age. It is not recommended that people over the age of 60 (don't know how old you are) take 40 mg of citalopram. All the more reason that I believe your Doctor should have taken the more conservative approach and increased your dosage to just 30 mg. These meds can be difficult to wean off of at the higher dosages. You may want to speak with your Dr. about adjusting the dose to 30 mg and if you have 20 mg and 40 mg tablets you can accomplish that dosage yourself by splitting the pills.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Dec 6th, 2018), Cerner Multum™ (updated Dec 7th, 2018), Wolters Kluwer™ (updated Dec 5th, 2018) and others. To view content sources and attributions, please refer to our editorial policy.